MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-106; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-106; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 448606
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd phoenix¿ pmic id-106, a false vancomycin resistance to staph aureus was reported for one (1) patient sample.The sample was sent out to a reference lab and vancomycin resistance was unable to be confirmed.There was no report of patient impact.
 
Additional Manufacturer Narrative
There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g.5: pma/510(k)#: k020322, k021954, k022172, k023273, k023301, k024152, k030677, k031306, k031679, k031679, k032131, k033784, k033907, k040006, k040106, k040716, k050555, k051689, k053241, k060214, k060217, k060218, k060218, k060493, k082538, k082852, k082913, k131331.H.3: a device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6.Investigation summary: this complaint is for high mic results for vancomycin (va) with staphylococcus aureus when using phoenix panel pmic/id-106 (catalog number 448606) batch number 3192572.The customer did not provide panel returns or phoenix generated lab reports but provided isolates for the investigation.To investigate, four retention samples from complaint batch 3192572 were inoculated with customer returned isolate s.Aureus to observe for va mic results.In addition, two control panels from the same material but different batch were inoculated with customer returned isolate s.Aureus to observe for va mic results.The investigation returned all six panels with satisfactory va mic results; therefore this complaint is not confirmed.The batch history record was satisfactory, and no quality notifications were generated during manufacturing and inspection.A review of complaints revealed no additional complaints on batch 3192572, not related to this defect.Complaint trending was performed, and no trends were identified associated with this defect.Bd will continue to monitor for trends and take action as necessary.
 
Event or Problem Description
It was reported when using the bd phoenix¿ pmic/id-106, a false vancomycin resistance to staph aureus was reported for one (1) patient sample.The sample was sent out to a reference lab and vancomycin resistance was unable to be confirmed.There was no report of patient impact.

Brand Name
BD PHOENIX¿ PMIC/ID-106
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18537516
Report Number1119779-2023-01510
Device Sequence Number7588065
Product Code LON
UDI-Device Identifier30382904486069
UDI-Public(01)30382904486069
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.10
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/11/2024
Device Catalogue Number448606
Device Lot Number3192572
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2023
Supplement Date Received by Manufacturer04/03/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown